MAUDE Adverse Event Report: MICROVENTION INC WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings items returned: - n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are 2 complaints from the last 2 years recorded in the complaint handling system with this batch number at the time of this investigation.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Investigation conclusion the physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
No further information was received, please see h6 & h11.
 
Additional Manufacturer Narrative
As the model and/or lot numbers were not provided, a search for non-conformances associated with part/lot number combinations could not be performed.The device was implanted and therefore not available for return and investigation by the manufacturer.Procedural or medical imaging was not provided.The alleged lobule / aneurysm incident as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.If additional information, images or the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported through the clinical study car (complex aneurysm registry): at 30 day follow up the acom brain aneurysm showed complete occlusion but an unchanged lobule at its bases remained untreated.Retreatment was recommended to prevent rupture and the patient agreed to proceed.Ae term: index ia retreatment.Ae start date: (b)(6) 2024.Was event associated with a new neurological deficit?: no.Was this event a serious adverse event? yes.Was ae due to device deficiency?: no.Related to study device?: definitely related.Related to index endovascular procedure?: definitely related.Ae resolution?: resolved without sequelae on (b)(6) 2024.Device information: unknown web sl.Information received indicates the patient that was implanted with a web device and retreated with a coil.As the relationship of the device to the reported condition could not definitively be ruled out, the event will be reported.Despite multiple attempts to obtain additional case and device information, no additional information has been provided at time of this report.
 
Additional Manufacturer Narrative
H11: corrected and/or additional information: b3, b5, d4, d6, e1, h4, h6 & h11.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.Procedural or medical imaging was not provided.The alleged lobule / aneurysm incident as described could not be confirmed.If additional information, images or the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
Updated : as reported through the clinical study car (complex aneurysm registry) : at 30 day follow up the acom brain aneurysm showed complete occlusion but an unchanged lobule at its bases remained untreated.Retreatment was recommended to prevent rupture and the patient agreed to proceed.Ae term: index ia retreatment.Ae start date: (b)(6) 2024.Was event associated with a new neurological deficit?: no.Was this event a serious adverse event? yes.Was ae due to device deficiency?: no.Related to study device?: definitely related.Related to index endovascular procedure?: definitely related.Ae resolution?: resolved without sequelae on (b)(6) 2024.Information received indicates the patient that was implanted with a web device and retreated with a coil.Additional information received notes date of the original procedure, when the web was implanted was (b)(6) 2024.The date of the 30 day follow up when the "unchanged lobule" was discovered was (b)(6) 2024 and was an imaging finding.The correct ae start date is (b)(6) 2024 and this is the date of the 2nd procedure involving the mvi coil retreatment.Clarification on what is meant by "unchanged lobule" based on source is not an additional aneurysm; its part of the anatomy of the original aneurysm.

Brand Name
WEB ANEURYSM EMBOLIZATION SYSTEM
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20304806
Report Number2032493-2024-00711
Device Sequence Number15389665
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)240222(17)270131(10)0000519688
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW5-4.5-2-MVI-3
Device Lot Number0000519688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/26/2024
11/11/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/18/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown